Aa
A
A
Close
Avatar universal
What are your symptoms
I just like to know if what I was experiencing  had to do with this medicine, Im blown away   Venaflaxine, this a drug for depression, and I"m not happy that my doctor precribed this for me. She gave this to me for symptoms of hot flashes due to menapause, taking me off of Estradiol.  Since I have been on this drug for a year now, it has made me sweat almost constantly, and itch like crazy, I tell her I want off of it. So now I'm taking it every other day till it gone. I was curious if I was going crazy the way my brain is blinking, I'm sweating so bad I can hardly go anywhere, without the embarrament of sweating. I can be sitting in a 20 degree weather and be dripping wet. I looked here to see how long this will take, to get over, and I'm not encouraged, by what I'm reading, but at least I feel better knowing, my brain is not going to explode, cause thats wjhat it feels, like. I may find a new doctor, because the hot flashes I was expericneing were a cake walk compare to this feeling, its just awful.
Cancel
2 Answers
Page 1 of 1
Avatar universal
I assume you mean venflaxine, or Effexor.  I have no idea why anyone would give this to you for hot flashes -- it has no hormonal effect.  It is a very stimulating antidepressant.  Be very careful about stopping this drug -- it's one of the most difficult of all antidepressants to stop taking.  Do it as slowly as you need to, a slow taper off.  Hopefully, since you apparently never needed it in the first place, your brain will have an easier time getting used to operating without it than for those of us who actually were suffering from depression.  Many doctors treat illnesses they are bad at treating by giving patients drugs meant to suppress their emotions -- it's bad medicine, because it doesn't at all treat the problem you're having, but it does get rid of you.  Unfortunately, drugs for mental illness are very hard to stop taking.  So again, take it nice and slowly and you should be fine.  And find another doctor.  When it comes to hormonal imbalances, natural medicine is much safer if you can find something that works, so when you're safely off this drug you might consider reading up on that and maybe seeing a naturopath or a doctor who practices integrated medicine.  Good luck.
Comment
Cancel
Comment
Avatar universal
Oh, and sweating is a common side effect of some antidepressants.  I take a different one that has this effect, so I have to take a shower often and especially before going to bed.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Daughter took effexor omg such a hard time getting off it.I take have had no problems been on it for yrs
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1485434207
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources